Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 331, NWS Norman, OK

June 1, 1995Canadian County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 1, 1995, 3:00 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 45 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 1995, 3:00 PM CDT (20:00 UTC)
Expired
Jun 1, 1995, 3:45 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Canadian County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 42 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 012004 RRA
SVROKC
OKC017-109-012045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CDT THU JUN 01 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     CANADIAN AND WESTERN OKLAHOMA

INCLUDING THE FOLLOWING LOCATIONS
     BETHANY...EL RENO...MIDWEST CITY...NICHOLS HILLS...
     OKLAHOMA CITY...RICHLAND...SPENCER AND YUKON

AT 300 PM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 6
MILES NORTH OF EL RENO AND 3 MILES NORTHWEST OF YUKON.

THE STORMS WERE MOVING TOWARD THE EAST SOUTHEAST AT 20 MILES AN HOUR.
AT 300 PM 1 1/2 DIAMETER HAIL WAS REPORTED  3 MILES SOUTH OF
OKARCHIE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HO6ME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.


LAT...LON 3545  9725 3551  9808 3573  9808 3560  9751

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 0 minutes before
FPUS3 KOKC 012000
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CDT THU JUN 1 1995

A FEW ISOLD TRW DVLPG THIS AFTN AS SFC HTG RELEASES INSTAB FM UNCAPPED
AMS. WL LET LAST MINUTE STLT/RADAR IMAGERY DICTATE 1ST PD POPS...BUT
ANYTHING THAT DOES DVLP WL LKLY DSPT SHORTLY AFTER SUNSET.

OTRW...WX SHUD BE QUIET AS UPR RDG MOVS OVR AREA. WITH AMS REMAINING
MOIST...ISOLD TRW ALSO PSBL ON FRI AFTN. HWVR...WITH LGT WINDS AND NO
BNDRYS EXPCT PCPN TO BE TOO ISOLD FOR MENTN. BY FRI NGT...NEXT UPR LOW
MOVES ACRS SRN ROCKIES AND UPWARD FORCING BEGINS TO BRUSH SHARPENING
DRYLN IN ERN NM. ALL MDLS SHOW RICH MOIST AXIS ACRS PNHDLS AND ANY TRW
THAT DVLPS ALG DRYLN HAS A CHANCE OF MAKE IT INTO WRN OK BEFORE DAWN ON
SAT. WL BRING POPS EWD INTO CNTRL ZNS ON SAT BUT WL KEEP THEM IN THE
CHANCE CAT UNTIL UPR SYS GETS CLOSER ON SUN.   ..04..

GAG 54/85/59/80 1123    PNC 61/86/63/82 1112    HBR 60/88/63/83 1123
SPS 61/89/65/87 1112    OKC 61/84/65/82 1112    DUA 62/86/66/88 1112

.OKC...NONE.
.TX...NONE.

In the hours before

Special weather statement, Jun 1, 12:30 PM CDT, 2 hours 30 minutes before
OKZ004>053-TXZ083>090-021130-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CDT THU JUN 1 1995

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT IN PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING GENERALLY EAST OF A LINE FROM MARIETTA TO PONCA CITY. THE
PRIMARY THREATS WILL BE HAIL AND LOCALLY STRONG WINDS.

A WEAK UPPER LEVEL TROUGH SOUTHWARD FROM AN LOW OVER NORTHEASTERN
KANSAS MAY COMBINE WITH RESIDUAL LOW LEVEL MOISTURE TO PROVIDE ENOUGH
INSTABILITY FOR THE DEVELOPMENT OF ISOLATED SEVERE STORMS THIS AFTERNOON
AND EVENING IN THE THREAT AREA. THE DEEPEST MOISTURE AND MOST
UNSTABLE CONDITIONS THIS AFTERNOON WILL BE IN THE SOUTHEASTERN
OKLAHOMA COUNTIES. CENTRAL OKLAHOMA HAS ABOUT A 10 PERCENT CHANCE OF
RAINFALL TODAY...TOO LOW TO MENTION IN PUBLIC FORECASTS.  HOWEVER...IF
ISOLATED STORMS DO DEVELOP LATE THIS AFTERNOON...THERE MAY BE JUST
ENOUGH INSTABILITY FOR SOME OF THEM TO BE MARGINALLY SEVERE.

NO ORGANIZED SEVERE WEATHER IS EXPECTED ANYWHERE IN THE SLIGHT RISK
AREA.  NO FOCUSING MECHANISM IS EVIDENT AND THE VERTICAL WIND
PROFILE IS NOT FAVORABLE FOR STRONG THUNDERSTORMS.  THE ONLY FACTORS
FAVORING HAIL OR HIGH WINDS ARE THE RELATIVELY HIGH AMOUNTS OF LOW LEVEL
MOISTURE...AND MODERATE INSTABILITY.

EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD
STAY INFORMED ON WEATHER CONDITIONS THROUGH THE DAY.

DGN
Special weather statement, Jun 1, 12:41 PM CDT, 2 hours 19 minutes before
OKZ004>053-TXZ083>090-021130-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CDT THU JUN 1 1995

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT IN PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING GENERALLY EAST OF A LINE FROM MARIETTA TO PONCA CITY. THE
PRIMARY THREATS WILL BE HAIL AND LOCALLY STRONG WINDS.

A WEAK UPPER LEVEL TROUGH SOUTHWARD FROM AN LOW OVER NORTHEASTERN
KANSAS MAY COMBINE WITH RESIDUAL LOW LEVEL MOISTURE TO PROVIDE ENOUGH
INSTABILITY FOR THE DEVELOPMENT OF ISOLATED SEVERE STORMS THIS AFTERNOON
AND EVENING IN THE THREAT AREA. THE DEEPEST MOISTURE AND MOST
UNSTABLE CONDITIONS THIS AFTERNOON WILL BE IN THE SOUTHEASTERN
OKLAHOMA COUNTIES. CENTRAL OKLAHOMA HAS ABOUT A 10 PERCENT CHANCE OF
RAINFALL TODAY...TOO LOW TO MENTION IN PUBLIC FORECASTS.  HOWEVER...IF
ISOLATED STORMS DO DEVELOP LATE THIS AFTERNOON...THERE MAY BE JUST
ENOUGH INSTABILITY FOR SOME OF THEM TO BE MARGINALLY SEVERE.

NO ORGANIZED SEVERE WEATHER IS EXPECTED ANYWHERE IN THE SLIGHT RISK
AREA.  NO FOCUSING MECHANISM IS EVIDENT AND THE VERTICAL WIND
PROFILE IS NOT FAVORABLE FOR STRONG THUNDERSTORMS.  THE ONLY FACTORS
FAVORING HAIL OR HIGH WINDS ARE THE RELATIVELY HIGH AMOUNTS OF LOW LEVEL
MOISTURE...AND MODERATE INSTABILITY.

EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD
STAY INFORMED ON WEATHER CONDITIONS THROUGH THE DAY.

DGN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:05 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie40 min
Jun 1, 3:41 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
Jun 1, 3:48 PM CDTSevere Thunderstorm WarningOUNPottawatomie42 min
Jun 1, 3:57 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain48 min
Jun 1, 4:01 PM CDTSevere Thunderstorm WarningOUNPontotoc44 min
Jun 1, 4:26 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole49 min
Jun 1, 4:27 PM CDTSevere Thunderstorm WarningOUNGrady, McClain48 min
Jun 1, 5:09 PM CDTSevere Thunderstorm WarningOUNMcClain51 min
Jun 1, 5:12 PM CDTSevere Thunderstorm WarningOUNAtoka48 min
Jun 1, 5:20 PM CDTSevere Thunderstorm WarningOUNSeminole40 min
Jun 1, 5:36 PM CDTSevere Thunderstorm WarningOUNGarvin39 min
Jun 1, 5:44 PM CDTSevere Thunderstorm WarningOUNPushmataha46 min
Jun 1, 6:00 PM CDTSevere Thunderstorm WarningOUNHughes45 min
Jun 1, 6:03 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc42 min
Jun 1, 6:13 PM CDTSevere Thunderstorm WarningOUNOklahoma47 min
Jun 1, 6:15 PM CDTSevere Thunderstorm WarningOUNGarvin45 min
Jun 1, 6:31 PM CDTSevere Thunderstorm WarningOUNCleveland44 min
Jun 1, 6:36 PM CDTSevere Thunderstorm WarningOUNCarter, Murray39 min
Jun 1, 6:40 PM CDTSevere Thunderstorm WarningOUNPushmataha50 min
Jun 1, 6:46 PM CDTSevere Thunderstorm WarningOUNCanadian44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.